Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 82, NWS Tulsa, OK

April 5, 2005Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 5:21 PM CDT for Latimer County, Oklahoma. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 5:21 PM CDT (22:21 UTC)
Expired
Apr 5, 2005, 6:45 PM CDT
In force
84 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 052221
SVRTSA
OKC077-052345-
/O.NEW.KTSA.SV.W.0082.050405T2221Z-050405T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
  HIGGINS...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGGINS...
  VETERANS COLONY...DAMON...WILBURTON...BENGAL AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3502 9553 3471 9554 3472 9506 3509 9496

$$
1 follow-up statement
000 
WWUS54 KTSA 052329 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE APR 5 2005

OKC077-052345-
/O.CON.KTSA.SV.W.0082.000000T0000Z-050405T2345Z/
LATIMER OK-
629 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
LATIMER COUNTY...

AT 623 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF
PANOLA...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3506 9527 3482 9530 3488 9502 3513 9496

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:07 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 5, 5:07 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE APR 5 2005

.MESOSCALE DISCUSSION...
AT 5PM THE DRYLINE EXTENDED FROM WESTERN OSAGE COUNTY SOUTH THROUGH
WESTERN CREEK COUNTY AND ON SOUTH TO THE RED RIVER.  THE DRYLINE IS
STALLING AS THE SURFACE LOW DEVELOPS SOUTHEASTWARD INTO CENTRAL
OKLAHOMA.  THE DRYLINE WILL FOLD SOUTH WITH THE LOW IN NORTHCENTRAL
OKLAHOMA...WHILE BEGINNING TO MOVE AGAIN SOUTH OF THE LOW AFTER
ABOUT 10PM.  THE CURRENT STORMS WILL PUSH EAST INTO WESTERN
ARKANSAS...WHILE CONVECTION WITH THE UPPER CENTER WILL APPROACH THE
AREA LATE THIS EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR
THE AREA FROM INTERSTATE 40 NORTH TO THE KANSAS BORDER.
TORNADO WATCH UNTIL 9 PM FOR THE AREA SOUTH OF INTERSTATE 40.

AR...TORNADO WATCH SEBASTIAN COUNTY UNTIL 9 PM.
SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF NORTHWEST ARKANSAS
UNTIL 9 PM.
&&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA
        ONSET....AFTER 300 PM.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 300 PM.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA.  THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.

THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 5, 4:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 E BARTLESVILLE        36.75N 95.96W
04/05/2005  0.88 INCH        WASHINGTON         OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 5, 4:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             AVANT                   36.49N 96.06W
04/05/2005  1.00 INCH        OSAGE              OK   PUBLIC

&&

SFP
Local storm report, Apr 5, 4:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             SAVANNA                 34.83N 95.84W
04/05/2005  0.88 INCH        PITTSBURG          OK   FIRE DEPT/RESCUE

&&

SFP
Local storm report, Apr 5, 5:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             OWASSO                  36.27N 95.85W
04/05/2005  0.75 INCH        TULSA              OK   AMATEUR RADIO

&&

SFP
Local storm report, Apr 5, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             HITCHITA                35.52N 95.75W
04/05/2005  0.75 INCH        MCINTOSH           OK   TRAINED SPOTTER

&&

SFP
Local storm report, Apr 5, 5:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             4 NE WANN               36.96N 95.75W
04/05/2005  1.00 INCH        NOWATA             OK   PUBLIC

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:50 PM CDTSevere Thunderstorm WarningTSACreek55 min
Apr 5, 2:51 PM CDTSevere Thunderstorm WarningTSAOkfuskee54 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 5, 3:04 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 5, 3:16 PM CDTSevere Thunderstorm WarningTSAOkmulgee59 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Apr 5, 3:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh70 min
Apr 5, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage67 min
Apr 5, 3:56 PM CDTSevere Thunderstorm WarningTSATulsa64 min
Apr 5, 4:06 PM CDTSevere Thunderstorm WarningTSAWashington54 min
Apr 5, 4:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee64 min
Apr 5, 4:14 PM CDTSevere Thunderstorm WarningTSAPittsburg91 min
Apr 5, 4:21 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Apr 5, 4:22 PM CDTTornado WarningTSAWashington38 min
Apr 5, 4:30 PM CDTSevere Thunderstorm WarningTSANowata90 min
Apr 5, 4:31 PM CDTSevere Thunderstorm WarningTSARogers89 min
Apr 5, 4:45 PM CDTSevere Thunderstorm WarningTSAWagoner91 min
Apr 5, 4:56 PM CDTSevere Thunderstorm WarningTSATulsa, Washington64 min
Apr 5, 4:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 5, 5:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Apr 5, 5:28 PM CDTSevere Thunderstorm WarningTSAMayes92 min
Apr 5, 5:33 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha117 min
Apr 5, 5:40 PM CDTSevere Thunderstorm WarningTSAHaskell65 min
Apr 5, 5:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 5, 5:47 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 5, 5:52 PM CDTSevere Thunderstorm WarningTSACraig, Nowata83 min
Apr 5, 6:05 PM CDTTornado WarningTSAPushmataha55 min
Apr 5, 6:10 PM CDTTornado WarningTSAHaskell50 min
Apr 5, 6:22 PM CDTSevere Thunderstorm WarningTSADelaware83 min
Apr 5, 6:27 PM CDTTornado WarningTSAChoctaw66 min
Apr 5, 6:43 PM CDTSevere Thunderstorm WarningTSALatimer47 min
Apr 5, 6:48 PM CDTTornado WarningTSASequoyah57 min
Apr 5, 6:51 PM CDTTornado WarningTSALatimer, LeFlore54 min
Apr 5, 6:57 PM CDTTornado WarningTSAPushmataha48 min
Apr 5, 6:57 PM CDTTornado WarningTSAHaskell48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.